Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Vulva and labia have severe itching - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Women's Health
Answered by

General & Family Physician
Practicing since : 2004
Answered : 36 Questions
User :   My vulva and labia have severe itching. Recently it has gotten worse with white blotches and dark purple/red blister. The itching wakes me up at night and during the day it comes and goes. I have been on antibiotics for two months for a sinus infection so I'm thinking my body is worn down. Any suggestions as to what this is?
Doctor :   Hi
Doctor :  
User :   Hi
Doctor :   let me read your query
Doctor :   may i know your age ?
User :   60
Doctor :   Do you have symptoms like fever, abdominal pain ?
Doctor :   Any kind of discharge from the vagina ?
User :   No.
User :   No discharge
User :   I have had a slight fever from a chest cold this last week.
User :   The space between my anus and vagina splits very easily.
Doctor :   do the white blotches described, appear like curdy white ?
User :   Kind of, I pulled one off and it left a fiery red place
Doctor :   ok
Doctor :   this seems to be a combination of atrophic vaginitis, along with vaginal candidiasis
User :   How do I get relieve from the itching and redness
Doctor :   atrophic vaginitis is caused by a decrease in estrogen. Estrogen levels normally drop after menopause.
Doctor :   you can use a topical estrogen cream to apply into the vagina
User :   I have used progesterone cream some.
Doctor :   no not progesterone cream
Doctor :   estrogen creams are helpful here
Doctor :   It is available as a cream, tablet, suppository, or ring, all of which are placed directly into the vagina.
User :   Will there be relief pretty quickly or will it take time?
Doctor :   it may take 2- 3 days for complete relief
Doctor :   in addition using candid B cream for the fungal infection can help too
User :   What's the difference between what you are suggested and lichen sclerosus
User :   Can these medicines be bought over the counter?
Doctor :   lichen sclerosis is a form of auto immune condition

Doctor :   and is due to excessive turnover of the topical cells
Doctor :   yes
Doctor :   they are available OTC
User :   So I need to get estrogen cream and candid B cream
Doctor :   yes
Doctor :   that is right
User :   That's all this is?
Doctor :   both will be very helpful to relieve all your symptoms
User :   This has been going on for quite a while off and on and got worse in the last few days.
Doctor :   this condition usually has a tendency to recurr
Doctor :   but using the cream regularly once a week will prevent recurrance
User :   I live in Japan so will have to do some research to see where I can get the medicine.
Doctor :   ok
User :   A doctor prescribed Triaminicin in the past and so the skin between my anus and vagina is real thin and bleeds easily.
User :   I didn't realize this medication caused thinning of skin so was pretty liberal in how I used it.
Doctor :   may i know why this medicine was prescribed ?
User :   In an exam the skin between the anus and vagina was white. The Dr. did a biopsy but it was not cancer. But I developed a rash.
Doctor :   ok
User :   It would come and go. That area started bleeding fairly easy and now I have cracks that won't heal
Doctor :   use the cestrogen cream and you will find it beneficial
Doctor :   ** estrogen cream
User :   Okay
User :   thank you for your help.
Doctor :   you are most welcome
Doctor :   thanks for consulting me here
User :   This is certainly an easy way to get help. Maybe I'll be online again sometime.
Doctor :   sure
Doctor :   take care and have a good day
Doctor :   have a speedy recovery too
Doctor :   bye for now
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor